Alert archive / New York / Flood Watches in 2011
Flood Watch 3, NWS Albany, NY
NWS Albany, NY issued this flood watch at Mar 5, 2011, 4:01 PM EST for 4 states. It took effect at Mar 5, 2011, 11:00 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2011, 4:01 PM EST (21:01 UTC)
- In effect from
- Mar 5, 2011, 11:00 PM EST
- Expired
- Mar 7, 2011, 10:00 AM EST
- In force
- 35 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WGUS61 KALY 052101 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 401 PM EST SAT MAR 5 2011 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066- 082>084-VTZ013>015-061000- /O.NEW.KALY.FA.A.0003.110306T0400Z-110307T1200Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 401 PM EST SAT MAR 5 2011 ...FLOOD WATCH IN EFFECT FROM 11 PM EST THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLOOD WATCH FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND PORTIONS OF EAST CENTRAL NEW YORK THAT INCLUDES THE CAPITAL REGION...MOHAWK VALLEY...SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON VALLEY AND TACONICS. * FROM 11 PM EST THIS EVENING THROUGH MONDAY MORNING. * THE COMBINATION OF 1 TO 3 INCHES OF RAIN EXPECTED...SNOW MELT DUE TO THE WARMER TEMPERATURES...POOR DRAINAGE FROM BLOCK STORM DRAINS AND LACK OF RAINFALL INFILTRATION DUE TO A FROZEN GROUND COULD RESULT IN FLOODING. IN ADDITION...ICE JAMS MAY DEVELOP AS THE COMBINATION OF WARMER TEMPERATURES AND RIVER RISES FROM THE COMBINATION OF SNOW MELT AND RAINFALL ACCUMULATION OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
3 follow-up statements
763 WGUS61 KALY 060917 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 417 AM EST SUN MAR 6 2011 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066- 082>084-VTZ013>015-062200- /O.CON.KALY.FA.A.0003.000000T0000Z-110307T1200Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 417 AM EST SUN MAR 6 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND IN EAST CENTRAL NEW YORK...THE CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLEN FALLS AREAS...WASHINGTON COUNTY...MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY AND TACONICS. * THROUGH MONDAY MORNING * RAIN MAY COME DOWN HEAVY AT TIMES THIS AFTERNOON AND EVENING. IN ADDITION...MILD TEMPERATURES ARE RESULTING IN SNOW MELT AND THIS COMBINED WITH HEAVY RAINFALL WILL LEAD TO RISES ON RIVERS AND STREAMS WHICH COULD RESULT IN FLOODING. ICE BREAKUP AND ICE JAMS ARE ALSO POSSIBLE WHICH COULD LEAD TO FLOODING. FINALLY...BLOCKED STORM DRAINS COULD ALSO RESULT IN FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
616 WGUS61 KALY 071018 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 518 AM EST MON MAR 7 2011 NYZ038>041-043-047>053-058-063-082>084-071130- /O.CAN.KALY.FA.A.0003.000000T0000Z-110307T1200Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE... MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 518 AM EST MON MAR 7 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH HAS BEEN CANCELLED FOR THE CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLEN FALLS AREAS...WASHINGTON COUNTY...MOHAWK VALLEY...EASTERN CATSKILLS. $$ CTZ001-013-MAZ001-025-NYZ054-059>061-064>066-VTZ013>015-071500- /O.EXT.KALY.FA.A.0003.000000T0000Z-110307T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...HOOSICK FALLS...CATSKILL...COXSACKIE... ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 518 AM EST MON MAR 7 2011 ...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * THE MID HUDSON VALLEY...THE TACONICS...THE BERKSHIRES...SOUTHERN VERMONT AND LITCHFIELD COUNTY. * UNTIL 10 AM EST THIS MORNING * HEAVY RAIN HAS FALLEN ACROSS THE AREA AND RUN OFF FROM SNOW MELT HAS LEAD TO RISES ON RIVERS AND STREAMS. THE THREAT FOR ADDITIONAL FLOODING AND ICE JAMS CONTINUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
552 WGUS61 KALY 071507 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1007 AM EST MON MAR 7 2011 CTZ001-013-MAZ001-025-NYZ054-059>061-064>066-VTZ013>015-071615- /O.EXP.KALY.FA.A.0003.000000T0000Z-110307T1500Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...HOOSICK FALLS...CATSKILL...COXSACKIE... ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1007 AM EST MON MAR 7 2011 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR THE MID HUDSON VALLEY...TACONICS... BERKSHIRES...SOUTHERN VERMONT AND LITCHFIELD COUNTY HAS BEEN ALLOWED TO EXPIRE. ANY ADDITIONAL PRECIPITATION WILL BE IN THE FORM OF SNOW AND WILL BE LIGHT...WHICH WILL NOT LEAD TO ADDITIONAL RUNOFF. THEREFORE THE WATCH HAS BEEN ALLOWED TO EXPIRE. HOWEVER...FLOODING CONTINUES TO OCCUR ALONG SEVERAL RIVER POINTS AS WELL AS FLOODING FROM ICE JAMS. ALL EXISTING FLOODING FROM THIS POINT ONWARD WILL BE HANDLED BY FLOOD WARNINGS AND OR STATEMENTS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Mar 5, 3:51 PM EST, 10 minutes earlier.
Area forecast discussion, Mar 5, 3:51 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EST SAT MAR 5 2011
.SYNOPSIS...
A COMPLEX STORM SYSTEM WILL IMPACT THE REGION FOR THE REMAINDER OF
THIS WEEKEND. THE ONSET OF PRECIPITATION WILL BE IN THE FORM OF
RAIN...HOWEVER...COLDER AIR WILL SETTLE SOUTHWARD SUNDAY INTO
SUNDAY NIGHT. THIS WILL RESULT IN A CHANGEOVER TO A WINTRY MIXTURE
AND EVENTUALLY TO ALL SNOW OVERNIGHT SUNDAY. COLDER AND DRIER AIR
IS EXPECTED FOR THE FIRST HALF OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN CONTINUES TO FALL ACROSS THE DACKS AND NORTHERN WARREN COUNTY
AS THE COMBINATION OF UPSLOPE...FAVORABLE ISENTROPIC LIFT AND A
WARM FRONT IS AIDING IN THE FOCUS MECHANISM FOR THIS CONCENTRATED
AREA OF PRECIP. LATEST RUC13/HRRR CONTINUES TO SUPPORT THIS REGION
FOR RAIN THROUGH THE REMAINDER OF THIS AFTERNOON WHERE CATEGORICAL
POPS WILL REMAIN. FURTHER SOUTH ACROSS THE CAPITAL REGION...WE
WILL CONTINUE WITH THE CHANCE FOR LIGHT RAIN...AND FURTHER SOUTH
ONLY A SLIGHT CHANCE. AS THE LOW LEVEL WARM AND MOIST ADVECTION
CONTINUES...THE CIGS WILL LOWER AND THE CHANCE FOR LIGHT
RAIN/DRIZZLE WILL COMMENCE TOWARD 6PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
...OVERALL CONFIDENCE FOR MODERATE QPF REMAINS HIGH...
...CONFIDENCE FOR TEMPERATURE PROFILES REMAINS MODERATE TO LOW...
LONG WAVE TROUGH AXIS WAS APPROACHING THE MISSISSIPPI RIVER VALLEY
PER THE H2O VAPOR LOOP WITH A POTENT SHORT WAVE AT THE BASE ACROSS
EASTERN TEXAS. AN ELONGATED FRONTAL BOUNDARY EXTENDS FROM THE
GREAT LAKES REGION DOWN INTO THE WESTERN GULF OF MEXICO WITH
ROBUST CONVECTION UNDERWAY ACROSS LA/MS. AT THE PRESENT TIME...THE
SURFACE FEATURES ARE NEARLY PARALLEL TO THE UPPER LEVEL FLOW AND
THIS IS EXPECTED TO CONTINUE THROUGH MOST OF TONIGHT. AS THE
AFOREMENTIONED MOISTURE TRANSPORT CONTINUES...THIS SHOULD BEGIN TO
DEVELOP MORE LIGHT RAIN/DRIZZLE ACROSS THE REMAINDER OF THE REGION
AND WILL ATTEMPT TO SHOW THIS WITHIN THE POP GRIDS/WX FROM WEST TO
EAST OVERNIGHT. AGAIN...THERMAL PROFILES OVERNIGHT FROM ALL OF THE
AVAILABLE GUIDANCE SHOULD REMAIN AS RAIN WITHIN OUR CWFA. AS FOR
QPF...THE HIGHEST VALUES WILL OCCUR ACROSS THE DACKS WHERE OVER 1
INCH COULD FALL BY SUNRISE SUNDAY. TEMPERATURES OVERNIGHT WILL
REMAIN NEARLY STEADY OR CONTINUE A SLOW RISE WITH A STRONG
SOUTHERLY WARM ADVECTION REGIME.
SUNDAY WILL BE A VERY CHALLENGING FORECAST DAY AS ALL AVAILABLE
GUIDANCE DIFFER HOW TO HANDLE THE UPSTREAM POTENT SHORT WAVE AND
ITS SYNOPTIC IMPACT TO FRONTAL MOVEMENT AND PRECIP TYPE ISSUES.
THE NAM REMAINS THE WARMEST WITH THE UKMET ON THE COLDER SIDE OF
THE GUIDANCE ENVELOPE. PLUMES FROM THE GEFS FOR ALBANY SUGGEST UP
TO 2 INCHES OF QPF WITH MOST OF THAT FALLING IN THE FORM OF RAIN
WITH A FEW OUTLIERS /WHICH SEEMS TO BE OUR TREND THIS WINTER/
SUGGESTING A WINTRY MIXTURE OVER TO SNOW DURING SUNDAY. THE MEAN
SEEMS TO BE THE LATEST ECMWF AND GGEM WHERE THE THERMAL PROFILES
SUGGEST THE COLD AIR ADVECTION TO DEVELOP OVER THE DACKS FIRST.
COULD BE A PERIOD OF MODERATE PRECIP AS FGEN BAND IS EXPECTED TO
LINE UP ALONG THE TRANSITION ZONE WHERE SNOW/SLEET/FZRA COULD
OCCUR. AS THE SURFACE LOW DEEPENS OVER THE DELMARVA
VICINITY...THIS SHOULD ASSIST WITH THE COLD ADVECTION AND
AGEOSTROPHIC COMPONENT TO DRIVE THE COLDER TEMPERATURES FURTHER
SOUTH TOWARD THE CAPITAL REGION DURING THE AFTERNOON HOURS. WITH
THE FGEN BAND REMAINING OVER OR JUST WEST OF THE OFFICE...MODERATE
TO HEAVY AMOUNTS OF SNOW/SLEET AND A NARROW BAND OF FREEZING RAIN
WILL OCCUR. HAVE DECIDED...BASED ON COLLABORATION WITH NEIGHBORING
OFFICES AND HPC...TO HOIST A WINTER STORM WARNING FOR THE DACKS AT
THIS TIME. FURTHER SOUTHEAST...WE WILL CONTINUE WITH THE WINTER
STORM WATCH AS THE COMBINATION OF ACCUMULATING SNOW AND ICE COULD
OCCUR. WITH FAIRLY HIGH QPF VALUES AND CURRENT FFG FROM THE NERFC
OF 2" ON AVERAGE NEEDED TO RAISE CONCERNS...WE WILL HOIST A FLOOD
WATCH /NOT FOR THE DACKS/ FOR MOST OF THE REGION. CURRENT SNOW PACK
WATER EQUIVALENTS ARE BETWEEN 2 AND 6 INCHES WITH THE HIGHEST
VALUES INTO THE TERRAIN WHERE THE SNOWPACK IS DEEPER. FORECAST
AVERAGE TEMPERATURES WILL BE RATHER CLOSE TO 42F PER CSTAR AND
LOCAL HYDROLOGICAL RESEARCH WOULD SUGGEST FOR MELTING TO OCCUR AND
ADD TO THE RIVERS/STREAMS.
AS THIS SURFACE LOW TRACKS TOWARD RI/MA SUNDAY NIGHT...COLD AIR
WILL QUICKLY INFILTRATE ACROSS THE REGION TO TRANSITION ALL OF THE
PRECIP INTO SNOW. STILL IMPRESSIVE FGEN BAND AND MID LEVEL
DEFORMATION IS EXPECTED ACROSS EASTERN NY. HOWEVER...MID LEVEL DRY
SLOT MAY CUT DOWN FAVORABLE ICE NUCLEI FOR ACCUMULATING SNOW. IT
WILL BE CLOSE AS THE DEFORMATION BAND MAY LINGER THROUGH MONDAY
MORNING ACROSS THE HUDSON RIVER VALLEY AND INTO OUR ADJACENT
WESTERN NEW ENGLAND COUNTIES. BY THE END OF THE DAY MONDAY...THE
STORM WILL BE FAR ENOUGH EAST AS SUBSIDENCE WILL INCREASE AND
DRIER AIR RETURNS TO THE REGION.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MONDAY NIGHT...SFC HIGH PRESSURE RIDGES IN FROM S-CNTRL ONTARIO
WITH COLD AND DRY WEATHER. LOWS FROM AROUND 5 BELOW IN THE
ADIRONDACKS TO THE LOW 20S IN THE HUDSON VALLEY SOUTH OF ALBANY.
ON TUESDAY...A RIDGE EXTENDING SOUTH FROM A HIGH OVER EASTERN
CANADA WILL RESULT IN COOL BUT DRY WEATHER OVER THE REGION WITH
PARTLY CLOUDY SKIES AND HIGHS FROM THE LOW 30S NORTH TO THE MID
40S SOUTH. THE DRY WEATHER SHOULD HOLD TUESDAY NIGHT WITH THE
RETREATING RIDGE IN CONTROL WITH INCREASING CLOUD SOUTH AND
WEST AS A LOW MOVES NORTHEAST OUT OF THE CENTRAL PLAINS. THE
ADVANCING LOW WILL BRING ABOUT A SLIGHT CHANCE OF SNOW AND
RAIN INTO THE REGION WEDNESDAY AS IT GETS CLOSER. LOWS TUESDAY
NIGHT WILL AGAIN RANGE FROM NEAR ZERO NORTH TO THE LOW 20S
SOUTH...WITH HIGHS WEDNESDAY FROM THE MID 30S NORTH TO THE MID
40S SOUTH.
THE SITUATION GETS A BIT COMPLICATED STARTING WEDNESDAY NIGHT
AS THE UPPER TROF ADVANCES EASTWARD. THE GFS AND CMC MODELS
BRIEFLY CLOSE THE 500 HPA LOW THURSDAY NIGHT INTO FRIDAY WHILE
THE ECMWF DOES NOT. THE GFS TRACKS THE SURFACE LOW FROM NEAR
CHICAGO ON WEDNESDAY NIGHT EASTWARD ACROSS THE GREAT LAKES REGION
INTO WESTERN NEW YORK BY LATE THURSDAY NIGHT AND DEVELOPS A SECOND
LOW OFF DELMARVA. THAT LOW TAKES OVER AND MOVES ACROSS NEW ENGLAND
ON FRIDAY. WE GO FROM SLIGHT CHANCE POPS WEDNESDAY NIGHT TO
CHANCE POPS THURSDAY THROUGH FRIDAY. LOWS WEDNESDAY NIGHT FROM THE
LOW 20S TO THE LOW 30S. WITH HIGHS THURSDAY FROM THE MID 30S TO
THE MID 40S WILL BE LOOKING AT SNOW MIXING AND CHANGING TO RAIN
DURING THE DAY FOR MOST OF THE AREA...THEN TURNING BACK TO SNOW
THURSDAY NIGHT AS COOLER AIR MOVES IN WITH LOWS THURSDAY NIGHT
FROM THE MID 20S TO THE MID 30S. HIGHS FRIDAY WILL RANGE FROM
THE MID 30S TO THE MID 40S...SO AGAIN WE WILL BE LOOKING AT A
MIX OF SNOW AND RAIN. MUCH COOLER FRIDAY NIGHT WITH LOWS IN
THE TEENS AND TWENTIES AND POPS DOWN TO SLIGHT CHANCE. PRECIP
AMOUNTS FOR THIS STORM COULD AMOUNT TO BETWEEN ONE AND TWO INCHES
OVER SOME PARTS OF THE REGION...WITH SIGNIFICANT SNOWFALLS
POSSIBLE ESPECIALLY ACROSS THE ADIRONDACKS...CATSKILLS...AND
HIGHER ELEVATIONS OF SOUTHERN VERMONT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
COMPLEX LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...
EXTENDING SW WILL CONTINUE TO USHER IN WARM AIR FROM THE SOUTH.
THIS WILL PROVIDE PLENTY OF MOISTURE FOR RAIN SHOWERS THIS
AFTERNOON AND OVERNIGHT...WITH THE HEAVIEST RAIN EXPECTED AFTER
MIDNIGHT.
MVFR CONDITIONS WILL CONTINUE THIS AFTERNOON AT KALB AND
KGFL...DETERIORATING THROUGHOUT THE PERIOD TO IFR IN THE LATE
AFTERNOON/EARLY EVENING AT ALL TERMINALS. -SHRA WILL TRANSITION TO
STEADY -RA OVERNIGHT WITH CONDITIONS FURTHER DETERIORATING FROM
IFR TO LIFR CIGS SUNDAY MORNING.
STRONG LOW LEVEL JET WILL CONTINUE TO AFFECT THE REGION THIS
AFTERNOON AND OVERNIGHT AHEAD OF AN APPROACHING WAVE OF LOW
PRESSURE SO CONTINUE TO HAVE LOW LEVEL WIND SHEAR IN TAFS.
OUTLOOK...
SUN...MVFR-IFR...RAIN TRANSITIONING TO SNOW NW TO SE ACROSS THE
LOCAL AREA DURING THE AFTERNOON AND EVENING.
MON...IMPROVING TO VFR...CHC SNOW SHOWERS IN THE MORNING.
MON NGT-WED...VFR...NO SIG WX.
WED NGT-THU...VFR/MVFR...CHC -SHSN/-SHRA.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ANTICIPATED THROUGH AROUND DAYBREAK SUNDAY.
TEMPERATURES WILL CONTINUE TO SLOWLY RISE INTO THE U30S AND 40S
WITH THE SNOWPACK TRYING TO RIPEN. IT IS VERY DEEP FROM THE
CAPITAL REGION NORTH AND WEST. SOME SNOW MELT IS LIKELY...BUT THE
TOTAL QPF FROM THE FIRST WAVE OF LOW PRESSURE AND THE FRONTAL
BOUNDARY WILL BE A FEW HUNDREDTHS TO A COUPLE TENTHS OF AN INCH.
A STEADIER RAINFALL WILL OVERSPREAD THE WESTERN HALF OF THE
FORECAST AREA TONIGHT. TEMPS ARE EXPECTED TO STAY ABOVE FREEZING
INTO EARLY SUNDAY MORNING. THE SNOWPACK OVER MOST OF THIS AREA
IS QUITE DEEP...ONE TO THREE FEET...SO MOST OF THE RAIN WILL
SOAK INTO THE SNOW. STREAM AND RIVER FLOWS WILL ONLY INCREASE
SLIGHTLY. SOME RIVER ICE MAY BREAK UP.
IT APPEARS THAT THE HEAVIEST PRECIPITATION WILL OCCUR FROM WEST
TO EAST ACROSS THE REGION SUNDAY AND SUNDAY NIGHT. HOWEVER...
THE PCPN IS EXPECTED TO CHANGE FROM RAIN TO SNOW NORTH AND WEST
OF THE CAPITAL REGION STARTING IN THE LATE MORNING. SEVERAL
INCHES OF HEAVY WET SNOW ARE POSSIBLE. COLDER AIR WILL MOVE INTO
THE CAPITAL REGION...EASTERN CATSKILLS...MID HUDSON VALLEY AND
WESTERN NEW ENGLAND SUNDAY NIGHT...CHANGING THE RAIN TO A WINTRY
MIX. THE IMPACT OF THE RAIN ON THE RIVERS IS DIFFICULT TO DETERMINE
AT THIS TIME. BUT GIVEN THE EXPECTED 2 INCHES OF QPF...AND ICE JAM
POTENTIAL...WE WILL ISSUE A FLOOD WATCH FOR MOST OF THE REGION.
HOWEVER...THE COMBINATION OF ABOVE FREEZING TEMPERATURES AND RAIN
WILL RESULT IN SOME SIGNIFICANT RISES ON THE RIVERS...RESULTING IN
ICE BREAKUP AND POTENTIAL JAMMING. BOTH THE INCREASED FLOW AND ICE
JAMMING COULD POTENTIALLY RESULT IN FLOODING. THE BEST THREAT
LOOKS LIKE SOUTH OF THE CAPITAL REGION. TOTAL LIQUID EQUIVALENTS
OF 1 TO 2 INCHES WITH SOME AMOUNTS AROUND 2.5 INCHES IN THE
ADIRONDACKS WILL BE POSSIBLE.
THE COLDER AIR ON MONDAY WILL ALLOW THE RIVERS TO SLOWLY LEVEL OFF
AND THEN BEGIN TO RECEDE THROUGHOUT THE DAY. DRIER WEATHER IS
EXPECTED FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS INTO
THE REGION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.EQUIPMENT...
RADAR VCP WILL REMAIN IN VCP221 TO BETTER ASSESS WINDS AND SNOW
ALGORITHM RATIOS BELOW 10:1.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 11 PM EST THIS EVENING THROUGH MONDAY MORNING
FOR CTZ001-013.
NY...FLOOD WATCH FROM 11 PM EST THIS EVENING THROUGH MONDAY MORNING
FOR NYZ038>041-043-047>054-058>061-063>066-082>084.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING FOR NYZ038>041-043-047-048-051-082-083.
WINTER STORM WARNING FROM 7 AM SUNDAY TO 7 AM EST MONDAY FOR
NYZ032-033-042.
MA...FLOOD WATCH FROM 11 PM EST THIS EVENING THROUGH MONDAY MORNING
FOR MAZ001-025.
VT...FLOOD WATCH FROM 11 PM EST THIS EVENING THROUGH MONDAY MORNING
FOR VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...KGM
HYDROLOGY...RCK/BGM
EQUIPMENT...BGM
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Mar 5, 9:31 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 931 AM EST SAT MAR 5 2011 NYZ032-033-042-061200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 931 AM EST SAT MAR 5 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ038>041-043-047-048-051-082-083-061200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- NORTHERN FULTON-SOUTHEAST WARREN- 931 AM EST SAT MAR 5 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...SCHOHARIE VALLEY...HELDERBERGS AND MUCH OF THE LAKE GEORGE SARATOGA REGION. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ049-050-052>054-058>061-063>066-084- VTZ013>015-061200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 931 AM EST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...SOUTHERN WASHINGTON COUNTY...THE CENTRAL AND SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSKIRES...LICTHFIELD COUNTY AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLOW MOVING FRONTAL BOUNDARY WITH WAVES OF LOW PRESSURE MOVING NORTHWARD ALONG IT WILL MOVE GRADUALLY EASTWARD ACROSS THE AREA THIS WEEKEND PRODUCING RAIN WITH MILDER TEMPERATURES. THE RAIN MAY COME DOWN HEAVY AT TIMES SUNDAY INTO SUNDAY EVENING. THE MILD TEMPERATURES WILL RESULT IN SNOW MELT AND THIS COMBINED WITH THE HEAVY RAINFALL WILL LEAD TO RISES ON RIVERS WHICH COULD RESULT IN ICE BREAKUP AND ICE JAMS WITH THE POTENTIAL FOR FLOODING. THE THREAT IS GREATER SOUTH AND EAST OF THE CAPITAL DISTRICT. THERE IS STILL UNCERTAINTY AS TO HOW MUCH RAIN WILL FALL AND HOW MUCH RUNOFF WILL RESULT FROM SNOW MELT. IF CONDITIONS BECOME MORE CERTAIN...A FLOOD WATCH WILL NEED TO BE ISSUED. IN ADDITION...A MODERATE SNOWFALL IS POSSIBLE SUNDAY NIGHT INTO MONDAY AS COLDER AIR FILTERS INTO THE REGION AND THE RAIN CHANGES OVER TO SNOW. IF CONFIDENCE INCREASES...THEN WINTER WEATHER ADVISORIES WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:25 AM EST | Winter Storm Watch | ALY | Albany, Fulton, Hamilton, Herkimer, Montgomery, Saratoga and 4 more | 23 hr |
| Mar 5, 4:07 PM EST | Winter Storm Warning | ALY | Albany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 6 more | 44 hr |
Nearby
Flood Watches in New York, 2011Flood Watches in Vermont, 2011Flood Watches in Massachusetts, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.